Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 6, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Mar 8, 2000, 6:24 PM CST for Waupaca County, Wisconsin. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2000, 6:24 PM CST (00:24 UTC)
- Expired
- Mar 8, 2000, 6:55 PM CST
- In force
- 31 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Waupaca County, WI
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 8, 5:30 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.4 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 630 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 090024 SVRGRB WIC135-090055- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 624 PM CST WED MAR 8 2000 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAUPACA COUNTY IN NORTHEASTERN WISCONSIN * UNTIL 6:55 PM CST * AT 6:23 PM CST...AREA LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM 15 MILES NORTHEAST OF WAUPACA NEAR SYMCO. THE STORM WAS MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CLINTONVILLE BY 6:40 PM THE STORM CONTAINS HAIL UP TO ONE INCH IN DIAMETER. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. DAK/RM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 3:30 PM CST, 2 hours 54 minutes earlier.
Area forecast discussion, Mar 8, 3:30 PM CST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
330 PM CST WED MAR 8 2000
NOT HARD TO FIND IMPRESSIVE LATE WINTER/EARLY SPRING STORM OVR THE CNTRL
PLAINS. WL FOCUS ON FIRST 24 HRS AS THIS TIME FRAME TO SEE A RAPID
RETURN TO WINTER THROUGHOUT THE FCST AREA. MAIN FCST CONCERNS WL BE
TIMING OF RAIN TO SNOW...AMT OF SNOW AND TEMPS.
STACKED LOW OVR ERN NEBRASKA STILL FCST BY MDLS TO MV NEWD INTO SRN WI
BY 12Z THU. AFTER THAT TIME...MDLS DISAGREE ON SPD OF SHEARING THAT
TAKES PLACE AS LOW ENCOUNTERS CONFLUENT FLOW. ETA THE SLOWEST...NGM THE
QUICKEST AND AS USUAL...AVN IN BETWEEN. HARD TO BELIEVE THAT THIS SYSTEM
WL OPEN UP AND WEAKEN AS FAST AS THE NGM. FURTHERMORE...THEN NGM WAS WAY
TOO COLD WITH ITS INITIAL 8H TEMPS. WL LEAN ON AN ETA/AVN COMPROMISE FOR
THE FCST. BASED ON THIS THINKING...EXPECT A ROUND OF SHWRS WITH A FEW
THUNDERSTORMS THIS EVENING AS THE UPR LOW APPROACHES. VSBL SATL IMAGERY
ALREADY SHOWING SOME TOWERING CU OFF TO OUR SW. COLD AIR EXPECTED TO
SURGE INTO NW WI LTR TNGT AND SHOULD SEE A MIX OF PCPN OVR N-CNTRL WI
BEFORE DAYBREAK. THE REST OF THE FCST AREA TO SEE OCNL SHWRS/TSTMS.
ON THU...THE LOW WL CONT TO WEAKEN/SHEAR OUT AND HEAD OFF TO THE EAST.
8H TEMPS DROP ANYWHERE FROM 8 TO 15 DEGS C BETWEEN 12Z THU-00Z FRI. ANY
LEFTOVER RAIN WL QUICKLY CHG TO SNOW DURING THE MORNING WITH BEST CHCS
OF ACCUMULATIONS ACROSS THE NORTH WHERE DEFORMATION ZN TO RESIDE. ALTHO
ACCUMULATIONS OF 1 TO 3 INCHES EXPECTED ACROSS THE NORTH...THE
COMBINATION OF SNOW...WIND AND TEMP DROP FROM TDA WEIGHED HEAVILY ENUF
TO WARRANT A WINTER WX ADVY. TEMPS BY 00Z FRI WL BE 30 TO 50 DEGS COOLER
THAN CURRENT READINGS.
WEATHER TO QUIET DOWN THU NIGHT AND FRI AS HIGH PRESSURE IN SRN CANADA
TRIES TO PUSH SOME DRY AIR SWD. A SHRTWV DROPPING SE THRU THE MEAN FLOW
MAY TRY AND PRODUCE SOME FLURRIES ON FRI...HOWEVER AM NOT ALL THAT
IMPRESSED ATTM.
TEMPS A REAL CRAPSHOOT FOR TNGT AND THU PENDING ON SPD OF COLD AIR.
USING THICKNESS LVLS AND CURRENT TEMPS...HAVE GONE A BIT WARMER THAN
GUID FOR TNGT AND EARLY THU. READINGS ON THU SHOULD BE STDY OR SLOWLY
FALLING AS CAA TAKES OVR. FOR THE LATTER TWO PDS...TOOK THE MIDDLE OF
THE ROAD BETWEEN COOL NGM AND WARM AVN.
COORD WITH MQT AND DLH.
.GRB...WINTER WEATHER ADVY N-CNTRL WI LATE TNT INTO THU MRNG
WIZ005-010>012-018-019.
WINTER WEATHER ADVY FAR NE WI THU NORTH OF A LINE FROM MOUNTAIN
TO WAUSAUKEE
WIZ013-021.
KALLAS
WWW.CRH.NOAA.GOV/GRBThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 6:02 PM CST | Severe Thunderstorm Warning | GRB | Portage, Waushara | 43 min |
| Mar 8, 6:02 PM CST | Severe Thunderstorm Warning | GRB | Wood | 43 min |
| Mar 8, 6:21 PM CST | Severe Thunderstorm Warning | GRB | Marathon | 49 min |
| Mar 8, 6:43 PM CST | Severe Thunderstorm Warning | GRB | Winnebago | 47 min |
| Mar 8, 6:48 PM CST | Severe Thunderstorm Warning | GRB | Shawano | 47 min |
| Mar 8, 6:53 PM CST | Severe Thunderstorm Warning | GRB | Outagamie | 47 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.